MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0537
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Inflammation (1932); No Information (3190)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to trunnions.
 
Additional Manufacturer Narrative
Reported event: an event regarding fretting involving an accolade stem that was mated with a lfit v40 cocr head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re pi which represents a male patient, described as 185 cm tall and weighing 83.9 kg whose date of implantation is listed as (b)(6) 2008 and explantation (b)(6) 2019.The event description states: ".Right hip was revised due to trunnionosis.".(b)(6) 2019 x-rays: ap pelvis, lat.Right hip - uncemented tha, reduced, nominal, skin staples in situ.(b)(6) 2018 pre-revision clinic note: ".Right tha in 2008.Pain several months.Right hip full rom with some discomfort with internal rotation, x-ray right hip, some eccentric wear on the polyethylene, plan revision.".(b)(6) 2008 op report right tha for osteoarthritis.Ant-lat approach, uncomplicated surgery.(b)(6) 2019 op report revision right tha - change head and liner.Post-op diagnosis: "trunnionosis" "black residue around the trunnion" changed to mdm with 28/0 ceramic head.Uncomplicated surgery.(b)(6) 2019 post-op office visit: "doing fairly well".(b)(6) 2019 office visit: ".Functioning well, x-ray: good alignment , no loosening or subsidence ".No clinical or pmh, no dated serial x-rays or pre-revision studies to review, no examination of explanted components, no lab or surgical pathology reports.Based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review comment concluded:" based upon the information available for review, neither confirmation of the event description nor preparation of a medical report is possible for this case".The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.Further information such as return of the device, lab or surgical pathology reports, dated serial x-rays, pre-revision studies and patient medical history are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to trunnionosis.No further information was provided at the time of report.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11118306
Report Number0002249697-2021-00033
Device Sequence Number11840921
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2011
Device Model Number6020-0537
Device Catalogue Number6020-0537
Device Lot Number18694901
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;